MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumonia (2011); Ventricular Tachycardia (2132)
Date of Event 05/15/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.
 
Event or Problem Description
A (b)(6) male was enrolled in the (b)(6) study.The patient's condition at enrollment was comatose after cardiac arrest found in ventricular fibrillation.Zoll quattro ivtm catheter was inserted on (b)(6) 2015 @ 22:03.Cooling initiated on (b)(6) 2015 @ 23:39.Re-warming initiated on (b)(6) 2015 @ 04:00.Normothermia was achieved on (b)(6) 2015 @ 16:00.The patient experienced adverse event 1: infection-pneumonia, which occurred on (b)(6) 2015 @ 12:15 at the end of rewarming and stopped on (b)(6) 2015, 9 days after catheter removal.Event outcome was resolved without sequelae.The respiratory therapist reported that the patient was noted to have thick tan/green sputum, which was then sent for culture.Chest x-ray revealed a retrocardiac airspace opacity that could represent atelectasis, aspiration or pneumonia.The sputum culture did not grow anything bacterial; however, it did suggest h.Influenzae.The decision was made by the health care team to treat with broad spectrum antibiotics.The patient was on extubated on (b)(6) 2015 and re-intubated on (b)(6) 2015 for airway protection.Event reported by investigator as a major adverse event that required treatment to prevent permanent disability or incapacity, not related to device or procedure, but was related to the patient's clinical condition and was anticipated.Event treated with antibiotics.Catheter was removed on (b)(6) 2015 @ 08:00.The patient experienced adverse event 2: dysrhythmia-ventricular tachycardia (vt), which occurred on (b)(6) 2015 @ 08:37; 2 days after catheter removal and stopped on (b)(6) 2015, 15 days after catheter removal.Event outcome was resolved without sequelae.According to the investigator, "recurrent vt after successful cooling (with) neurologic recovery, requiring re-intubation for airway protection resistant to standard anti-arrhythmic therapy advanced ep ablation therapy" "patient transferred to facility to address recurrent vt." "life threatening arrhythmias failing standard therapies related to ongoing condition, in-stent thrombosis." the patient was re-intubated on (b)(6) 2015 for protection of the airway related to the vt.On (b)(6) 2015, the patient was transferred to a facility that could provide a higher level of vt ablation.On (b)(6) 2015, the patient underwent vt ablation and was subsequently extubated and weaned off the iv antiarrhythmic meds.The investigator reported dysrhythmia (vt) as serious life-threatening and resulted in prolonged hospitalization that required treatment to prevent permanent disability or incapacity, not related to device or procedure, but was related to the patient's clinical condition and was not anticipated.Event did required vt ablation on (b)(6) 2015.Investigator reported events as not related to study device malfunctions.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5693550
Report Number3010617000-2016-00393
Device Sequence Number10819259
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2016
Initial Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR